Levofloxacin and Torsades de Pointes

Se Ah Kwon, Cheol-Hong Kim, Won Jun Song, Ja Kyung Koo, Soon Jae Lee, Ji Young Park, In Gyu Hyun, Jang Hyu Ko, Hyun Soo Kim
2010 Tuberculosis and Respiratory Diseases  
Torsades de pointes associated with a prolonged QT interval is a life-threatening arrhythmia, which may be induced by any of the following: drugs, electrolyte imbalances, severe bradycardia and intracranial hemorrhage. Torsades de pointes is characterized by beat-to-beat variations in the QRS complexes in any ECG leads with rates of 200∼250 per minute. Fluoroquinolones are widely used and well tolerated antibacterial agents. However, prolongation of the QT interval leads rarely to Torsades de
more » ... ly to Torsades de pointes as a significant adverse effect. So, it should be used with caution in high-risk patients for developing Torsades de pointes. We report one case of 67-year old man with contact burns who experienced Torsades de pointes, which probably resulted from the use of levofloxacin, and no further episode occurred after its withdrawal.
doi:10.4046/trd.2010.69.6.474 fatcat:u3nae7x3jjeu3nxelgee3ibz2y